Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 18, 2015, 1:29 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 1:29 PM CDT (18:29 UTC)
- Expired
- May 18, 2015, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
286
WGUS54 KSHV 181829
FFWSHV
LAC021-049-059-127-182130-
/O.NEW.KSHV.FF.W.0036.150518T1829Z-150518T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 PM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 430 PM CDT
* AT 125 PM CDT...DOPPLER RADAR INDICATED
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA...OLLA...CLARKS...GRAYSON...SIKES...STANDARD...
BURLINGTON...SPAULDING...RIVERTON AND KELLY.
ADDITIONAL RAINFALL AMOUNTS UP TO ONE AND A HALF INCHES IS POSSIBLE
IN THE WARNED AREA. WIDESPREAD LIGHT TO MODERATE RAINFALL LINGERING
ACROSS THE AREA THROUGH THE MID AFTERNOON. AS FOUR TO NEARLY 8
INCHES OF RAINFALL HAS OCCURRED SINCE LAST NIGHT...
ROADWAYS...DITCHES AND LOW LYING AREAS MAY EXPERIENCE CONTINUED
FLOODING FOR THE NEXT FEW HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3208 9190 3207 9193 3206 9191 3201 9189
3197 9189 3197 9191 3193 9190 3193 9200
3191 9201 3185 9251 3217 9261 3217 9190
3214 9190 3213 9188 3210 9187
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 18, 1:23 PM CDT, 6 minutes earlier.
Area forecast discussion, May 18, 1:23 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 PM CDT MON MAY 18 2015
.AVIATION...
EXTREMELY HEAVY RAINFALL IS BEGINNING TO DIMINISH...WITH LGT TO
MOD PRECIP CONTINUING THRU MID AFTN AT KMLU...AND ABOUT TO END AT
KSHV. TEMPO MVFR CONDITIONS ACROSS LA/AR PORTIONS OF AREA WILL
TRANSITION TO VFR CIGS BY AROUND 18/21Z. HOWEVER...CONDITIONS
IDEAL FOR DENSE FOG OVERNIGHT AS GROUND SFC TO REMAIN FLOODED INTO
THE EVE...LGT WINDS...AND COOL AFTN TEMPS GIVE WAY TO CLEARING
SKIES. IFR CONDITIONS LATE TONIGHT BECMG VFR BY MID MORNING TUE
WITH GOOD WARMING AND LGT SOUTHERLY WINDS./VII/.
&&
.PREV DISCUSSION... /ISSUED 1123 AM CDT MON MAY 18 2015/
DISCUSSION...
A SIGNIFICANT AND POTENTIALLY LIFE THREATENING FLASH FLOOD EVENT
IS ONGOING THIS MORNING ACROSS MUCH OF E TX/N LA...AS A MESSY
MESOSCALE AND SYNOPTIC SETUP IS IN PLACE RESULTING IN WIDESPREAD
FLASH FLOODING ACROSS THE SRN HALF OF THE REGION. THE 16Z SFC
ANALYSIS INDICATES A WEAK W-E SFC BNDRY EXTENDING FROM NEAR JAS TO
DRI AND S OF AEX...WHICH HAS BEEN REINFORCED SWD FROM A COLD POOL
THAT HAS DEVELOPED FROM INTENSE CONVECTION OVER DEEP E TX/NCNTRL
LA. MEANWHILE...A LARGE SYMETRICAL OUTFLOW BNDRY FROM THIS
CONVECTION CONTINUES TO LIFT N ACROSS E TX AND W INTO CNTRL
TX...CONTRIBUTING INTO ADDITIONAL HEAVY RAINFALL DEVELOPING ALONG
THE I-20 CORRIDOR OF E TX/NW LA. A STRONGLY DIFFULENT REMAINS IN
PLACE CONTRIBUTING TO LARGE SCALE FORCING AHEAD OF A SHORTWAVE
WELL DEPICTED OVER SRN OK/ECNTRL TX...WHICH SHOULD CONTINUE
TO GRADUALLY SHIFT E THROUGH THE AFTERNOON. WIDESPREAD RAINFALL
TOTALS OF 3-5 INCHES...WITH ISOLATED AMOUNTS NEARING 8
INCHES...HAVE ALREADY FALLEN ACROSS THESE AREAS SINCE EARLY THIS
MORNING...WITH ADDITIONAL AMOUNTS OF 1-3 INCHES POSSIBLE THIS
AFTERNOON.
DID UPDATE THE FORECAST TO INCREASE POPS TO HIGH END CATEGORICAL
FOR MUCH OF THE WATCH AREA TODAY. ALSO LOWERED TEMPS ACROSS THE
BOARD...WITH MOST LOCALES IN THE RAIN SHIELD LIKELY NOT CLIMBING
OUT OF THE 70S.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 69 85 70 / 80 30 30 30
MLU 76 68 85 70 / 100 30 40 30
DEQ 83 66 81 67 / 20 30 30 30
TXK 83 67 82 67 / 30 30 30 30
ELD 79 67 83 68 / 50 30 30 30
TYR 80 69 83 70 / 70 20 30 20
GGG 79 68 84 69 / 70 20 30 20
LFK 78 70 85 71 / 100 20 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ072-073.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ136>138-
149>153-165>167.
&&Hazardous weather outlook, May 18, 4:40 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 440 AM CDT MON MAY 18 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 181700- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.
In the hours before
Local storm report, May 18, 11:16 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 5 N HUDSON 31.40N 94.79W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLASH FLOODING ALONG FARM TO MARKET ROAD 2021...JUST
OFF OF HWY 69.
&&
EVENT NUMBER SHV1500488
20Local storm report, May 18, 11:21 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD LUFKIN 31.33N 94.73W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
LAW ENFORCEMENT...BROADCAST MEDIA...AND PUBLIC CONFIRM
WIDESPREAD STREET FLOODING ACROSS THE CITY OF LUFKIN.
&&
EVENT NUMBER SHV1500489
20Local storm report, May 18, 11:26 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM FLASH FLOOD 4 NNE HUDSON 31.39N 94.77W
05/18/2015 ANGELINA TX PUBLIC
PUBLIC PHOTO CONFIRM FLOODING ACROSS US HWY 69.
&&
EVENT NUMBER SHV1500490
20Local storm report, May 18, 12:01 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD COLUMBIA 32.10N 92.08W
05/18/2015 CALDWELL LA LAW ENFORCEMENT
WIDESPREAD FLOODING ACROSS CALDWELL PARISH. PARISH
BEGINS SANDBAGGING EFFORTS TO HANDLE FLOODING.
&&
EVENT NUMBER SHV1500491
20Local storm report, May 18, 12:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD RUSTON 32.53N 92.64W
05/18/2015 LINCOLN LA EMERGENCY MNGR
*** 1 FATAL, 2 INJ *** A CHILD PERISHED WHEN A CAR
CARRYING AN ADULT AND 2 CHILDREN WAS SWEPT OFF LITTLE
RIVER RD IN RUSTON. THE 2 SURVIVORS WERE TAKEN TO THE
HOSPITAL FOR UNKNOWN INJURIES.
&&
EVENT NUMBER SHV1500492
20Local storm report, May 18, 1:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 18 NW ROBELINE 31.88N 93.52W
05/18/2015 DE SOTO LA PUBLIC
2 MILES N OF MARTHAVILLE HWY 487 HAS 6 TO 10 INCHES OF
RAPIDLY FLOWING WATER ACROSS THE ROAD.
&&
EVENT NUMBER SHV1500493
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:55 PM CDT | Special Weather Statement | SHV | Ouachita | 65 min |
| May 17, 8:13 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Ouachita, Union | 3 hr |
| May 18, 3:21 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Webster | 2 hr |
| May 18, 5:42 AM CDT | Flash Flood Warning | SHV | Caddo | 93 min |
| May 18, 6:02 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita | 3 hr |
| May 18, 6:52 AM CDT | Special Weather Statement | SHV | Natchitoches | 38 min |
| May 18, 7:13 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Natchitoches, Red River, Winn | 3 hr |
| May 18, 8:21 AM CDT | Special Weather Statement | SHV | Natchitoches | 54 min |
| May 18, 8:59 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita | 2 hr |
| May 18, 9:16 AM CDT | Flash Flood Warning | SHV | De Soto, Grant, LaSalle, Natchitoches, Sabine, Winn | 4 hr |
| May 18, 9:58 AM CDT | Special Weather Statement | SHV | Natchitoches | 47 min |
| May 18, 10:28 AM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Jackson, Natchitoches and 4 more | 4 hr |
| May 18, 10:37 AM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 3 hr |
| May 18, 10:57 AM CDT | Areal Flood Advisory | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Union | 3 hr |
| May 18, 11:15 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 47 days |
| May 18, 11:15 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Red River | 49 days |
| May 18, 11:21 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 12 days |
| May 18, 11:43 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 9 days |
| May 18, 1:14 PM CDT | Flash Flood Warning | SHV | De Soto, Grant, LaSalle, Natchitoches, Sabine, Winn | 2 hr |
| May 18, 1:34 PM CDT | River Flood Warning | SHV | De Soto | 11 days |
| May 18, 3:27 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.